December 12, 2010 at 2:30 am #20851libbyParticipant
Ive been reading my dad the secret and the power rhonda byrne.
Both books have a great motivational sections regarding health.November 26, 2010 at 8:48 pm #20850devoncatParticipant
Ask your doctor about steroids. Not only to they give you energy, they makee you SO hungry. I put on over 15 pounds while on chemo because those steroids gave me the munchies 24/7.
KrisNovember 26, 2010 at 7:07 pm #20849jaynusMember
Hi Pauline as far as eating it will probably be a bit of a battle until he learns what his body will accept and reject and what not. Hopefully he will find a pattern and able to figure out what works for him. For energy my mother has been doing heavy accupunture on pressure points accompanied by heat on pressure points as well. This combined with therapy for her mind/emotions. I’ve been reading her You can heal your life, Louise Hay. Her energy has picked up quite a bit. Maybe you should try the accupunture. If you can get some energy back it might produce a domino effect on his appetite as well. (Bring up his spirits therefore increasing appetite)
Hope things improve.
JanetFebruary 27, 2010 at 4:03 am #20848moonchaserParticipant
Pauline… My Uncle is very weak too.. He is not eating , but tries to.. He can only eat Fruit.. He Loves Pears, and blue berries… He can eat Cabbage at the moment, but he starts his treatment around Feb. 25th.. don’t know what will happen then, but try some Blue Berries…. Take care..July 14, 2008 at 4:05 pm #20847heatherkpMember
Hey Pauline….I agree with Anne. Lee was put on megestol at 40 g/m twice a day…fruit…fresh fruit especially pears, at room temp were the things that Lee not only eat, but craved…for some reason the Ensure supplements gave him massive diarreaha…so we tried Boost…and he enjoyed those at room temp, but only the vanilla flavored. The American Cancer Society provides free assistance in purchasing these products as these little boogers become quit costly…..the number for you to begin the process is….1-800-578-5284. Oh! Cakes, cookies and pies seemed to be the only other things he could tolerate…the doc said he didn’t care what he was eating as long as he was eating! Good luck! And God’s blessings to you and your family! We will be praying for you!
HeatherJuly 14, 2008 at 2:26 pm #20846wabalsMember
There is a medication called megace which stimulates appetite. My husband took it last year and it worked pretty well. Also, try small amounts of food, fluid several times a day, rather than a meal 3 times a day. Supplements like ensure are good too. Good luck and God bless.
AnneJuly 14, 2008 at 9:53 am #1355paulineMember
Anthony went into hospital last week having suffered pain in his leg and stomach. We now know that the leg pain is bone degeneration and that the stomach pain is probably caused by the metastases they have found in the omentum and peritoneum. He had an ERCP to replace his stent on Tuesday and that went OK. They say his bloods are fine and that he hasn’t got much fluid in the abdomen and were thinking of dicharging him on Friday and suggested that his next step is the phase 1 trial that he has got a place on. However, I am increasingly worried about him. He is extremely weak, and tired and is not eating. He is managing to drink but I can see a big deterioration in him and am increasingly desperate to get him to pull back up. He does want to and keeps saying he will try to eat but I think some of the pain medication is making him feel sick and sleepy so this is making things worse.
He is on diclofenic which makes him sick and tangesic for break through pain which makes him sleep. It seems to be a vicious circle that we can’t get out of. I am going to talk to the doctors again today but would be very grateful for any suggestions. Have others been through similar situations and got their strenth and appetite back?
In addition, although he has hardly eaten for 2-3 weeks he has actually gained weight. I think this must be fluid despite what the doctors say. He is so thin in all respects other than his swollen abdomen.
Any advice appreciated
- You must be logged in to reply to this topic.